# SDR 2002FA0000443

- Difficulty date: December 3, 2001
- Submitted: April 4, 2002
- Operation: General aviation
- Aircraft: N5379B
- Make and model: Cessna 182
- Aircraft serial: 33379
- Engine: Cont O470*
- System (JASC): 3110 · Instrument Panel
- Part: Rheostat
- Part number: 04131267
- Condition: Shorted
- Location: Instrument Panel
- Part time: 3,026 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLYING LOW THRU MOUNTAIN PASS, TRIED TO TURN ON INSTRUMENT LIGHTS.  MUCH SMOKE IN CABIN, TURNED OFF MASTER.   FOUND RESISTOR WINDINGS FAILED, CONTACT ARM BURNED THRU TO CASE,  ALSO CIRCUT BREAKER DID NOT OPEN. FOUND PLASTIC TRIM PANEL HOLE HAD EGG SHAPE, BUTTON COULD NOT POP OUT.  REMOVE BACK OF SWITCH AND INSPECT.  BETTER TO REPLACE WITH PUSH-PULL SWITCH AND CHECK CIRCUIT BREAKERS.
